LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » artemisia and ear problems

 - UBBFriend: Email this page to someone!    
Author Topic: artemisia and ear problems
Peggy in Maryland
LymeNet Contributor
Member # 10480

Icon 1 posted      Profile for Peggy in Maryland     Send New Private Message       Edit/Delete Post   Reply With Quote 
I was unable to use Mepron, so have been on artemisia annua for two weeks and herxing heavily. But for the past week I've had fullness in my left ear. Guaifenisin for several days has had no effect. I just read Dr. S's "Babesia Update 2009" in which he talks about ear problems in relation to artemisin, artesunate, and "artemisia derivatives." He suggests an audiology exam after 3-4 weeks of use to see if any injury is developing. He also suggests stopping use immediately if one develops ear pain or fullness in the ear.

It never occurred to me that my ear problem might be from the herb, but I didn't have it before. Since I can't take Mepron and had been herxing with artemisia annua, I felt it was working. Now I'm afraid I might need to stop. Has anyone had any experience with this?

Peggy

Posts: 143 | From Maryland | Registered: Oct 2006  |  IP: Logged | Report this post to a Moderator
annxyzz
Frequent Contributor (1K+ posts)
Member # 20404

Icon 1 posted      Profile for annxyzz     Send New Private Message       Edit/Delete Post   Reply With Quote 
I had significant hearing loss before starting art, probably due to lyme . I have been on art 16 mos or so, and it has helped me VERY much , along with rife . This has brought me much further , personally , than drugs . I feel far better and have a life now , though not cured.

I am not going to stop the art as my hearing issues are not worse , and my health is so much better.

--------------------
annxyzz

Posts: 1178 | From East Texas | Registered: May 2009  |  IP: Logged | Report this post to a Moderator
bcb1200
Frequent Contributor (1K+ posts)
Member # 25745

Icon 1 posted      Profile for bcb1200     Send New Private Message       Edit/Delete Post   Reply With Quote 
If you read Dr. S's 2009 update (as you said you have) then you will see that it is DOSE related. Just cut back on how much are are taking ad see if it improves.

--------------------
Bite date ?
2/10 symptoms began
5/10 dx'd, after 3 months numerous test and doctors

IgM Igenex +/CDC +
+ 23/25, 30, 31, 34, 41, 83/93

Currently on:

Currently at around 80% +/- most days.

Posts: 3114 | From Massachusetts | Registered: May 2010  |  IP: Logged | Report this post to a Moderator
Marcie
LymeNet Contributor
Member # 10070

Icon 1 posted      Profile for Marcie     Send New Private Message       Edit/Delete Post   Reply With Quote 
What brand of Art are you taking? I started Zang's last week. I take three a day for 10 days then repeat in a month. I have not had any ear problems but have not really noticed anything different since starting.

I agree with bcb, cut back and see if that helps. What dose are you taking? Are you pulsing it?

Posts: 323 | From Michigan | Registered: Sep 2006  |  IP: Logged | Report this post to a Moderator
Peggy in Maryland
LymeNet Contributor
Member # 10480

Icon 1 posted      Profile for Peggy in Maryland     Send New Private Message       Edit/Delete Post   Reply With Quote 
Yes, I know it's dose-related. I'm taking a Herb-Pharm's artemisia annua tincture. I started at only a couple of drops per day and increased by only one drop a day. The problem started very quickly and has persisted. There's not much of a dose to reduce. No, I wasn't pulsing it--Buhner says it's not necessary to pulse artemisia annua.

It seems incredible to think this could be causing the problem at such a low dose, but I didn't have the problem till after I started the tincture. I even took 2 months of artemisinin with no ear problems. I saw no benefits either, though.

I've sent an email to my LLMD, but currently am searching for an alternative, in case I can't go back to AA. Dr. S also says if this problem appears you should take high doses of antioxidants so I'm doing that, too.

Posts: 143 | From Maryland | Registered: Oct 2006  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.